Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Jacksonville, FL

January 2, 20107 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jan 2, 2010, 1:16 PM EST for 7 counties in Florida. It took effect at Jan 3, 2010, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2010, 1:16 PM EST (18:16 UTC)
In effect from
Jan 3, 2010, 10:00 AM EST
Expired
Jan 3, 2010, 6:00 PM EST
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2010-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2010-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -175 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1910 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-175 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WWUS82 KJAX 021816
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EST SAT JAN 2 2010

FLZ020>025-030>033-035>038-040-031100-
/O.UPG.KJAX.FW.A.0001.100103T1500Z-100103T2300Z/
/O.NEW.KJAX.FW.W.0002.100103T1500Z-100103T2300Z/
/O.NEW.KJAX.FW.A.0002.100104T1500Z-100104T2300Z/
/O.CON.KJAX.FW.W.0001.000000T0000Z-100102T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
116 PM EST SAT JAN 2 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING DUE TO BREEZY WINDS AND LOW HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST SUNDAY FOR
EXTENDED DURATIONS OF LOW HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR EXTENDED DURATIONS OF LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST SUNDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

EXTENDED DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITIES ARE
EXPECTED ON SUNDAY. MINIMUM VALUES WILL DROP TO AROUND 20 PERCENT
ACROSS MOST INLAND AREAS...WITH DURATIONS BELOW 35 PERCENT AS LONG
AS 8 HOURS. NORTHWEST WINDS WILL BE LESS THAN 15 MPH.

LOW HUMIDITIES ARE EXPECTED AGAIN ON MONDAY WITH SUB-CRITICAL
DURATIONS NEAR 6 TO 8 HOURS WITH MINIMUM VALUES AROUND 20 PERCENT
INLAND. WINDS WILL BE NORTHWEST TO WEST AND 15 MPH OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH
MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

ENYEDI
4 follow-up statements
428 
WWUS82 KJAX 022305
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
605 PM EST SAT JAN 2 2010

FLZ020>025-030>033-035>038-040-030900-
/O.EXP.KJAX.FW.W.0001.000000T0000Z-100102T2300Z/
/O.CON.KJAX.FW.W.0002.100103T1500Z-100103T2300Z/
/O.CON.KJAX.FW.A.0002.100104T1500Z-100104T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
605 PM EST SAT JAN 2 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
SUNDAY DUE TO LOW RH...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON DUE TO LOW RH...
...RED FLAG WARNING HAS EXPIRED TODAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON.

EXTENDED DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITIES ARE
EXPECTED ON SUNDAY. MINIMUM VALUES WILL DROP TO AROUND 20 PERCENT
ACROSS MOST INLAND AREAS...WITH DURATIONS BELOW 35 PERCENT AS LONG
AS 8 HOURS. NORTHWEST WINDS WILL BE LESS THAN 15 MPH.

LOW HUMIDITIES ARE EXPECTED AGAIN ON MONDAY WITH SUB-CRITICAL
DURATIONS NEAR 6 TO 8 HOURS WITH MINIMUM VALUES AROUND 20 PERCENT
INLAND. WINDS WILL BE NORTHWEST TO WEST AND 15 MPH OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH
MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO
OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
376 
WWUS82 KJAX 031053
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
553 AM EST SUN JAN 3 2010

FLZ020>025-030>033-035>038-040-032300-
/O.CON.KJAX.FW.W.0002.100103T1500Z-100103T2300Z/
/O.CON.KJAX.FW.A.0002.100104T1500Z-100104T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
553 AM EST SUN JAN 3 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM TODAY DUE
TO LONG DURATIONS OF LOW RH... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE MONDAY MORNING
THROUGH MONDAY AFTERNOON DUE TO LONG DURATIONS OF LOW RH... 

EXTENDED DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITIES ARE
EXPECTED TODAY. MINIMUM VALUES WILL DROP TO AROUND 20 PERCENT
ACROSS MOST INLAND AREAS...WITH DURATIONS BELOW 35 PERCENT AS
LONG AS 8 HOURS. NORTHWEST WINDS WILL BE LESS THAN 15 MPH.

LOW HUMIDITIES ARE EXPECTED AGAIN ON MONDAY WITH SUB-CRITICAL
DURATIONS NEAR 6 TO 8 HOURS AND MINIMUM VALUES AROUND 20 PERCENT
INLAND. WINDS WILL BE NORTHWEST TO WEST AND 15 MPH OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH
MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO
OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

CARROLL
178 
WWUS82 KJAX 031851
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
151 PM EST SUN JAN 3 2010

FLZ020>025-030>033-035>038-040-041100-
/O.UPG.KJAX.FW.A.0002.100104T1500Z-100104T2300Z/
/O.NEW.KJAX.FW.W.0003.100104T1500Z-100104T2300Z/
/O.NEW.KJAX.FW.A.0003.100105T1500Z-100106T0000Z/
/O.CON.KJAX.FW.W.0002.000000T0000Z-100103T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
151 PM EST SUN JAN 3 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING FOR LOW RHS...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST MONDAY FOR
LOW RHS... 
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR BREEZY WINDS AND LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST MONDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR NORTHEAST
FLORIDA. DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITIES ARE MUCH
LESS DUE TO LINGERING HIGH CLOUDS OVER THE AREA. MANY LOCATIONS
MAY STILL EXPERIENCE RHS FROM 30 TO 35 PERCENT FOR 2 TO 4 HOURS
THIS AFTERNOON.

LOW HUMIDITIES ARE EXPECTED AGAIN ON MONDAY WITH SUB-CRITICAL
DURATIONS NEAR 6 TO 8 HOURS AND MINIMUM VALUES AROUND 25 PERCENT
INLAND. WINDS WILL BE NORTHWEST TO WEST AND 15 MPH OR LESS.

DRY AIR AND STRONGER NORTHWEST WINDS ON TUESDAY WILL CONTINUE FIRE 
WEATHER CONCERNS. NORTHWEST WINDS WILL NEAR SUSTAINED SPEEDS OF 
15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH POSSIBLE. MINIMUM RELATIVE
HUMIDITIES MAY NEAR 20 TO 25 PERCENT INLAND WITH DURATIONS BELOW
CRITICAL VALUES NEAR 5 TO 8 HOURS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ132>136-149>154-162>166-041100-
/O.NEW.KJAX.FW.A.0003.100105T1700Z-100105T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
151 PM EST SUN JAN 3 2010

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR LOW RHS AND BREEZY
CONDITIONS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. 

DRY AIR AND BREEZY NORTHWEST WINDS ON TUESDAY WILL ELEVATE FIRE WEATHER
CONCERNS. NORTHWEST WINDS WILL NEAR SUSTAINED SPEEDS OF 15 TO 20
MPH WITH GUSTS TO 25 TO 30 MPH LIKELY. MINIMUM RELATIVE HUMIDITIES
WILL NEAR 20 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ENYEDI
657 
WWUS82 KJAX 032328
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EST SUN JAN 3 2010

FLZ020>025-030>033-035>038-040-040930-
/O.EXP.KJAX.FW.W.0002.000000T0000Z-100103T2300Z/
/O.CON.KJAX.FW.W.0003.100104T1500Z-100104T2300Z/
/O.CON.KJAX.FW.A.0003.100105T1500Z-100106T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
628 PM EST SUN JAN 3 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
MONDAY DUE TO LOW RH...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING DUE TO WIND AND LOW RH...
...RED FLAG WARNING HAS EXPIRED TODAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING.

LOW HUMIDITIES ARE EXPECTED AGAIN ON MONDAY WITH SUB-CRITICAL
DURATIONS NEAR 6 TO 8 HOURS AND MINIMUM VALUES AROUND 25 PERCENT
INLAND. WINDS WILL BE NORTHWEST TO WEST AND 15 MPH OR LESS.

DRY AIR AND STRONGER NORTHWEST WINDS ON TUESDAY WILL CONTINUE
FIRE WEATHER CONCERNS. NORTHWEST WINDS WILL NEAR SUSTAINED SPEEDS
OF 15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH POSSIBLE. MINIMUM
RELATIVE HUMIDITIES MAY NEAR 20 TO 25 PERCENT INLAND WITH
DURATIONS BELOW CRITICAL VALUES NEAR 5 TO 8 HOURS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ132>136-149>154-162>166-040930-
/O.CON.KJAX.FW.A.0003.100105T1700Z-100105T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
628 PM EST SUN JAN 3 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON DUE
TO WIND AND LOW RH...

A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. 

DRY AIR AND BREEZY NORTHWEST WINDS ON TUESDAY WILL ELEVATE FIRE
WEATHER CONCERNS. NORTHWEST WINDS WILL NEAR SUSTAINED SPEEDS OF
15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH LIKELY. MINIMUM RELATIVE
HUMIDITIES WILL NEAR 20 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 9:43 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 2, 9:43 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 AM EST SAT JAN 2 2010

...HARD FREEZE WARNINGS IN PLACE FOR MUCH OF THE AREA SAT NIGHT AND
SUN MORNING...
...FRIGID TEMPS TO CONTINUE FOR MOST OF NEXT WEEK...

.PUBLIC UPDATE...FREEZE WARNINGS FOR THIS MORNING HAVE EXPIRED.
TODAY WILL BE SUNNY ALBEIT CHILLY DAY WITH AFTERNOON HIGHS IN THE
UPPER 40S TO LOWER 50S. WIND CHILL READINGS IN THE 30S WILL BE
COMMON THE REMAINDER OF THIS MORNING WITH NORTHWEST WINDS INCREASING
TO 10 TO 15 MPH WITH GUSTS TO 20 MPH AT TIMES AT THE COAST AND ALONG
THE ST. JOHNS RIVER BASIN. PUBLIC PRODUCTS HAVE BEEN UPDATED.

&&

.AVIATION...PREVAILING VFR. GUSTY NW WINDS MAY NEAR 25 KTS AT TIMES.
CIRRUS INCREASE TONIGHT.

&&

.MARINE...SCA LOOKS ON TRACK FOR BOTH NEAR AND OFFSHORE LEGS. NO
CHANGES PLANNED.

&&

.FIRE WEATHER...RED FLAG WARNING IS ON TRACK FOR TODAY IN NE FL DUE
TO MARGINAL DURATIONS OF RH AND MARGINAL WIND SPEEDS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY
     FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
     SUWANNEE-UNION.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WARNING FROM 2 AM TO 9 AM EST SUNDAY FOR FLAGLER-ST JOHNS.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST SUNDAY FOR
     CLAY-MARION-PUTNAM.

     HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST SUNDAY
     FOR DUVAL-NASSAU.

GA...HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.

     HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY
     FOR COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 3 AM EST SUNDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL OUT 20 NM.

&&

.PREVIOUS PUBLIC...QUITE A PATTERN SHIFT UNDERWAY AS SURFACE ANALYSIS
SHOWS FIRST FRONTAL BOUNDARY HAS MADE ITS WAY ALL THE WAY TO CUBA
WITH FIRST WAVE OF COLDER AND DRIER AIR ALREADY IN PLACE. WINDS OVER
THE AREA HAVE BACKED SOMEWHAT OVER THE LAST 2 HOURS...INDICATIVE
THAT A SECONDARY FRONTAL PASSAGE WILL TAKE PLACE SOON. ALWAYS
DIFFICULT TO PINPOINT THE DEGREE OF TEMPERATURE DROP THE FIRST NIGHT
OF A COLD WAVE WHEN ADVECTIVE REGIME RULES. COULD VERY WELL BE A
QUICK COOL DOWN JUST PRIOR TO SUNRISE ALLOWING FREEZING TEMPS TO BE
REALIZED...SO PLAN ON MAKING NO CHANGES TO CURRENT PACKAGES
WARNINGS. AT THE UPPER LEVELS...WATER VAPOR IMAGERY SHOWS SPIRALING
UPPER LOW CENTER OVER NORTHERN MICHIGAN WHICH WILL BE THE KEY PLAYER
IN THIS POTENTIALLY RECORD BREAKING COLD PERIOD.

FOR TODAY...COLD AIR ADVECTION PATTERN WILL CONTINUE TO BE
REINFORCED THROUGH AFTERNOON WITH A VERY FAVORABLE PENINSULAR
TRAJECTORY THAT WILL ALLOW TEMPS TO STRUGGLE INTO THE 50S FOR MOST
LOCATIONS. THESE LOW MAX TEMPS OF COURSE WILL SET THE STAGE FOR
ANOTHER FREEZE TONIGHT...THIS TIME OF THE HARD FREEZE VARIETY FOR
ALL BUT THE SOUTHEAST CWA. WITHOUT THE KNOWLEDGE OF HOW TONIGHTS
FREEZE EVENT WILL PAN OUT...HAVE TO ASSUME THAT MODELS ARE ON THE
RIGHT TRACK WITH THEIR IMPRESSIVE AGREEMENT IN A LONG PERIOD
ADVECTIVE HARD FREEZE EVENT. ONLY CHANGE FORM PREVIOUS GRIDS WAS
TO RAISE LOW TEMPS BY 2 TO 3 DEGREES GIVEN ABUNDANCE OF HIGH
CLOUDS THAT WILL MOVE IN TONIGHT. EVEN DOING THIS HOWEVER YIELDS
SEVERAL HOURS OF 27 OR BELOW FOR A WIDE EXPANSE TONIGHT.

CONDITIONS REMAIN FAIRLY STEADY STATE THROUGH MONDAY MORNING AS
UPPER LOW CONTINUES TO PINWHEEL OFF THE NEW ENGLAND COAST. ONLY
DIFFERENCE FROM PREVIOUS NIGHT IS HIGH CLOUDS SHOULD DIMINISH
LATE OVER THE AREA AND WITH DECOUPLING OVER THE AREA...WE SHOULD
SEE THE RADIATIVE COOLING POTENTIAL INCREASE. HAVE THEREFORE GONE
CLOSER TO THE MODEL CONSENSUS FOR THIS TIME PERIOD WHICH LOOKS TO
YIELD ANOTHER HARD FREEZE FOR THE AREA WITH EVEN NORTHERN ST JOHNS
AFFECTED BY THIS EVENT.

STILL NO RELIEF MONDAY AFTERNOON AS YET ANOTHER SHOT OF COLD AIR
PUSHES IN WITH INCREASING ADVECTION PATTERN YIELDING HIGHS ONCE
AGAIN ONLY IN THE UPPER 40S TO AROUND 50.

LONG TERM...CERTAINLY HAVE HAD BRIEF STINTS OF COLDER WEATHER AROUND
THESE PARTS...BUT NOT SURE HOW MANY TIMES WE HAVE ENCOUNTERED SUCH A
LONG DURATION COLD SPELL WITH POTENTIALLY 4 HARD FREEZES AND 2
REGULAR FREEZES. IN FACT MEX GUIDANCE SUGGESTS ANOTHER STRONG HIGH
TO BUILD IN NORTHWEST OF THE AREA BY THE END OF NEXT WEEK WHICH
COULD ALLOW FOR CONTINUED BELOW FREEZING NIGHTS. PLAN VIEWS FROM THE
GFS SHOW ARCTIC HIGH MOVING SOUTH THROUGH LATE WED WITH A COLD FRONT
PUSHING THROUGH ON THU. PRECIP PROSPECTS LOOK LIMITED AT THIS POINT
BUT BUFKIT SOUNDINGS SHOW PROFILE REMAINS NEAR OR BELOW FREEZING ALL
THE WAY UP THE COLUMN. STILL A LONG WAY OUT BUT JUST THE FACT MODELS
SHOW THIS WITH A PRE FRONTAL SYSTEM IS VERY IMPRESSIVE. EXTENDED GFS
RUN SHOWS NEXT ARCTIC HIGH MAY ACTUALLY SETTLE OVER THE REGION THIS
GO AROUND...WHICH WOULD LEAD TO EVEN COLDER TEMPS THAN WHAT IS ON TAP
FOR THIS WEEK.

&&

ZAPPE/ENYEDI/PRESNALL
Hazardous weather outlook, Jan 2, 9:25 AM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 AM EST SAT JAN 2 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
925 AM EST SAT JAN 2 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

...HARD FREEZE EXPECTED FOR MUCH OF THE AREA TONIGHT...

AN ARCTIC AIRMASS WILL CONTINUE TO INFILTRATE THE AREA TODAY WITH
TEMPERATURES TOPPING OUT AROUND 50 DEGREES ACROSS SOUTHEAST GEORGIA
AND LOWER 50S ACROSS NORTHEAST FLORIDA. THIS WILL SET THE STAGE FOR
AN EVEN COLDER EVENT TONIGHT INTO SUNDAY MORNING. FOR ALL OF
SOUTHEAST GEORGIA AND INLAND NORTHEAST FLORIDA...HARD FREEZE
CONDITIONS ARE EXPECTED WITH 8 TO 10 HOURS OF VALUES BELOW THE
FREEZING MARK. CLOSER TO THE COAST...A FREEZE WARNING HAS BEEN POSTED
FOR TEMPERATURES BOTTOMING OUT AROUND 30 TO 32 DEGREES. PLEASE SEE
THE LATEST FREEZE PRODUCTS ON OUR WEB PAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

UNSEASONABLY COLD WEATHER IS FORECAST TO CONTINUE FOR THE UPCOMING
WEEK WITH A SERIES OF WIDESPREAD FREEZE AND HARD FREEZE EVENTS
LIKELY. OVERNIGHT LOWS WILL LIKELY REACH THE LOWER TO MID 20S FOR
SOUTHEAST GEORGIA AND INTERIOR NORTHEAST FLORIDA INTO NEXT WEDNESDAY.
LOW WIND CHILL READINGS ARE EXPECTED EACH MORNING. REFER TO THE
LATEST FREEZE PRODUCT FOR MORE DETAILS.

MINOR FLOODING WILL CONTINUE ALONG THE ALTAMAHA RIVER AT BAXLEY AND
CHARLOTTE...WITH MAJOR FLOODING AT EVERETT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JD/EZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:02 AM ESTFreeze WarningJAXFlagler30 hr
Jan 2, 3:02 AM ESTHard Freeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union31 hr
Jan 2, 1:16 PM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more25 hr
Jan 2, 2:59 PM ESTFreeze WatchJAXFlagler12 hr
Jan 2, 2:59 PM ESTHard Freeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union12 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.